Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 244, NWS Northern Indiana

November 14, 20116 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Nov 14, 2011, 4:44 PM EST for 6 counties in Indiana. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 14, 2011, 4:44 PM EST (21:44 UTC)
Expired
Nov 14, 2011, 5:15 PM EST
In force
31 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, IN, Blackford County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 4:53 PM ESTHAIL 0.25N Marion, INPEA SIZE HAIL REPORTED ON THE NORTH SIDE OF MARION
Nov 14, 5:02 PM ESTHAIL 0.75Keystone, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 14, 12:41 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 493 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
493 m²/s²
0-3 km storm-relative helicity
535 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WUUS53 KIWX 142144
SVRIWX
INC001-009-053-069-075-179-142215-
/O.NEW.KIWX.SV.W.0244.111114T2144Z-111114T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EST MON NOV 14 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
  NORTHWESTERN JAY COUNTY IN EAST CENTRAL INDIANA...
  GRANT COUNTY IN CENTRAL INDIANA...
  WELLS COUNTY IN NORTHEAST INDIANA...
  ADAMS COUNTY IN NORTHEAST INDIANA...
  SOUTHEASTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...

* UNTIL 515 PM EST

* AT 442 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE SEVERE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM MARKLE TO 7 MILES SOUTH OF
  MARKLE TO 4 MILES SOUTHWEST OF MARION...AND MOVING EAST AT 60 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  UPLAND AND BLUFFTON...
  MONTPELIER AND HARTFORD CITY...
  DECATUR...MONROE AND BERNE...
  PENNVILLE AND GENEVA...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
KINGSLAND...ARCANA...WELLSBURG...TRAVISVILLE...NORTH OAKS...MURRAY...
MOUNT ZION...TOCSIN...ROLL...REIFFSBURG...KEYSTONE AND DILLMAN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF
SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH
LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4088 8481 4064 8483 4042 8527 4047 8584
      4072 8549 4084 8541
TIME...MOT...LOC 2144Z 277DEG 51KT 4081 8530 4072 8530
          4050 8566
WIND...HAIL 60MPH 1.00IN

$$


JC
1 follow-up statement
735 
WWUS53 KIWX 142159
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EST MON NOV 14 2011

INC053-142209-
/O.CAN.KIWX.SV.W.0244.000000T0000Z-111114T2215Z/
GRANT IN-
459 PM EST MON NOV 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR GRANT COUNTY IS CANCELLED...

AT 455 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4070 8543 4086 8517 4088 8481 4064 8483
      4063 8484 4055 8501 4054 8545
TIME...MOT...LOC 2159Z 267DEG 46KT 4086 8500 4071 8507
          4058 8530

$$

INC001-009-069-075-179-142215-
/O.CON.KIWX.SV.W.0244.000000T0000Z-111114T2215Z/
HUNTINGTON IN-ADAMS IN-WELLS IN-JAY IN-BLACKFORD IN-
459 PM EST MON NOV 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR NORTHERN BLACKFORD...NORTHWESTERN JAY...WELLS...ADAMS AND
SOUTHEASTERN HUNTINGTON COUNTIES...

AT 455 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF 
DECATUR TO 3 MILES SOUTHEAST OF BLUFFTON TO 5 MILES WEST OF 
MONTPELIER...AND MOVING EAST AT 55 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  MONROE AND DECATUR...
  BERNE...
  GENEVA...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
MONMOUTH...PETROLEUM...FIAT...SALEM...NOTTINGHAM...DOMESTIC...
RIVARE...PLEASANT MILLS...LINN GROVE AND CEYLON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING QUARTER 
SIZE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4070 8543 4086 8517 4088 8481 4064 8483
      4063 8484 4055 8501 4054 8545
TIME...MOT...LOC 2159Z 267DEG 46KT 4086 8500 4071 8507
          4058 8530
WIND...HAIL 60MPH 1.00IN

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 4:25 PM EST, 19 minutes earlier.

Area forecast discussion, Nov 14, 4:25 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 PM EST MON NOV 14 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

SEVERE POTENTIAL THROUGH EARLY EVENING WILL BE THE IMMEDIATE SHORT
TERM CONCERN...FOLLOWED BY TRANSITION TO COLDER TEMPERATURES AND
LAKE EFFECT PRECIP POTENTIAL FOR WEDNESDAY/EARLY THURSDAY.

SHORT WAVE FROM THE CENTRAL PLAINS HAS RAPIDLY TRACKED INTO THE
WESTERN GREAT LAKES REGION LATE THIS AFTERNOON. SFC WAVE RIDING
ALONG NORTHWARD MOVING WARM FRONT COMBINED WITH INCREASED
MID/UPPER LEVEL FORCING HAS ALLOWED FOR SOLID LINE OF CONVECTION
TO DEVELOP ALONG A STRONG LOW LEVEL FRONTAL CONVERGENCE ZONE.
EXTREME DEEP LAYER SHEAR NOTED WITH 150 KNOT JET CORE PROGRESSING
THROUGH THE SOUTHERN GREAT LAKES...WITH 0 TO 6 KM DEEP LAYER SHEAR
VALUES ON THE ORDER OF 80 TO 100 KNOTS. A TIGHT INSTABILITY
GRADIENT IS ACCOMPANYING THE WARM FRONT WITH 20Z SPC RUC ANALYSIS
INDICATING BETWEEN 500-700 J/KG OF SFC BASED CAPE ACROSS SOUTHERN
THIRD OF THE FORECAST AREA. THE WARM FRONT HAS LIKELY REACHED ITS
FAR NORTHERN EXTENT BASED ON POSITIONING OF AFOREMENTIONED SURFACE
WAVE. SEVERE POTENTIAL FOR THE REMAINDER OF THE EARLY EVENING
HOURS CAN BE APPROXIMATELY DELINEATED BY CURRENT POSITIONING OF SHARP
FRONTAL CONVERGENCE AXIS. COMBINATION OF SHEAR AND INSTABILITY IS
MORE THAN AMPLE FOR CONTINUED LOW TOP SUPERCELLULAR FEATURES
EMBEDDED ALONG THE LINE...WITH PERIODIC BOWING SEGMENTS GIVEN THE
VERY STRONG FLOW ALOFT. THREAT OF SEVERE SHOULD SHIFT INTO EXTREME
SOUTHEAST AREAS OVER NEXT HOUR OR TWO...BEFORE EXITING THE
FORECAST AREA TOWARD 00Z.

COLD ADVECTION BEHIND SURFACE WAVE TONIGHT IS NOT EXPECTED TO BE
PARTICULARLY STRONG DUE TO MAINTENANCE OF LONG WAVE TROUGHING
ACROSS MUCH OF CENTRAL CONUS. APPROACH OF NEXT SFC TROUGH FROM THE
CENTRAL/NORTHERN PLAINS WILL ALLOW LOW LEVEL WINDS TO BACK AGAIN
LATE TONIGHT AND ON TUESDAY...WITH STRONG WARM ADVECTION
DEVELOPING ONCE AGAIN DURING THE DAY. SOME LIMITED LOW LEVEL
MOISTURE RETURN IS POSSIBLE IN ADVANCE OF THIS WAVE TUESDAY NIGHT
ACROSS MAINLY FAR SOUTHEAST PORTIONS OF THE AREA. IN
ADDITION...APPROACHING LARGER SCALE UPPER TROUGH MAY ACT TO
ENHANCE SOME WEAK TO MODERATE MID LEVEL FRONTOGENESIS. GIVEN THESE
FACTORS...DID ADD SLIGHT CHANCE OF SHOWERS ACROSS EXTREME
SOUTHEAST TUESDAY NIGHT...WITH GREATER CHANCES OF SHOWERS
REMAINING SOUTHEAST OF THE AREA. TEMPERATURES BACK INTO THE UPPER
50S TO AROUND 60 EXPECTED ON TUESDAY AFTERNOON WITH JUST SOME
PASSING MID CLOUDS EXPECTED.

.LONG TERM...WEDNESDAY THROUGH MONDAY

FRONTAL PASSAGE LATE TUESDAY NIGHT WILL ALLOW FOR STRONG LOW LEVEL
COLD ADVECTION ON WEDNESDAY. MODIFIED GFS BUFFER SOUNDINGS FOR
SOUTHERN LAKE MICHIGAN CONDITIONS SUGGEST SUFFICIENT LAKE INDUCED
INSTABILITY FOR SCT SNOW SHOWER/FLURRY CHANCES. WILL KEEP PRECIP
TYPE AS SNOW SHOWERS FOR MAINLY EXTREME SOUTHWESTERN LOWER
MICHIGAN DUE TO A FAIRLY DRY SUBCLOUD LAYER. WILL MAINTAIN SLIGHT
CHANCE OF SHOWERS FURTHER INLAND ON WEDNESDAY EVENING ACROSS MUCH
OF SOUTHERN LOWER MICHIGAN AS MAIN UPPER TROUGH AXIS MOVES ACROSS
THE GREAT LAKES. THE THERMAL ROLLER COASTER RIDE WILL CONTINUE BY
THE END OF THE WEEK AS A STRONG SOUTHWESTERLY LOW LEVEL JET WILL
BRING LOW LEVEL THERMAL RIDGING BACK INTO THE REGION AND A
MODERATING TEMPERATURE TREND. THE NEXT STRONG EASTERN PACIFIC JET
WILL DIG INTO WESTERN CONUS FRIDAY ALLOWING FOR LONGWAVE
AMPLIFICATION...WHICH WILL EVENTUALLY SUPPORT RAIN SHOWER CHANCES
FOR MUCH OF NEXT WEEKEND AS THIS TROUGH LIFTS ACROSS NORTHERN TIER
OF CONUS.

&&

.PREV DISCUSSION... /ISSUED 126 PM EST MON NOV 14 2011/

AVIATION...
18Z TAFS...WARM FRONTAL BOUNDARY JUST TO THE SOUTH OF TERMINALS
WILL CONTINUE TO LIFT SLIGHTLY NORTHWARD THROUGH THE REMAINDER OF
THE AFTERNOON. LATEST SFC OBSERVATIONS INDICATING WARM FRONT HAS
REACHED KFWA WITH WINDS NOW SOUTHERLY AND GUSTING TO AROUND 20
KNOTS. THIS SHARP FRONTAL BOUNDARY WILL INTERACT WITH AN
APPROACHING UPPER LEVEL TROUGH TO PRODUCE WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN INDIANA THIS AFTERNOON. THE PRIMARY
INSTABILITY AXIS WILL SET UP FROM EAST CENTRAL ILLINOIS INTO
NORTHEAST INDIANA WITH KFWA MARKING THE NORTHERN FRINGE OF THIS
GREATER INSTABILITY. WHILE THUNDER MAY BE MORE ISOLD OR SCT AT
KSBN...BEST POTENTIAL FOR THUNDER AT KSBN SHOULD BE OVER THE NEXT
HOUR OR TWO. WITH STRONG BACKGROUND WIND SHEAR AND PLACEMENT OF
INSTABILITY...STORMS WILL LIKELY BE STRONG/SEVERE AND DID
INDICATE WIND GUSTS OF 45 TO 50 KNOTS IN TEMPO TSRA GROUP FOR FWA.
THREAT OF PRECIP SHOULD END AT EARLY THIS EVENING AS COLD FRONT
TRACKS EASTWARD THROUGH THE AREA. CONFIDENCE IN WINDS DIMINISHES
LATE THIS AFTERNOON WITH UNCERTAINTY AS TO EXACT PLACEMENT OF WARM
FRONTAL BOUNDARY...BUT WINDS SHOULD EVENTUALLY FAVOR SOUTHWEST
LATER TONIGHT BEHIND THE COLD FRONT AS ANOTHER TROUGH OF LOW
PRESSURE TRACKS ACROSS THE NORTHERN GREAT LAKES.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MARSILI
LONG TERM...MARSILI
AVIATION...MARSILI
Hazardous weather outlook, Nov 14, 10:34 AM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 AM EST MON NOV 14 2011

INZ008-009-013-015>018-020-022>027-032>034-OHZ001-002-004-005-015-
016-024-025-151545-
NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN...
GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1034 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...WITH THE GREATER COVERAGE
THIS AFTERNOON. SOME OF THE STORMS COULD BE SEVERE THIS
LATE THIS MORNING INTO THIS AFTERNOON...GENERALLY ALONG AND SOUTH
OF ROUTE 24. DAMAGING WIND...LARGE HAIL...AND ISOLATED TORNADOES
ARE THE MAIN SEVERE WEATHER THREATS. LOCALLY HEAVY RAINFALL IS
ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. THE THREAT OF
SEVERE WEATHER SHOULD DIMINISH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>007-012-014-MIZ081-151545-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-STARKE-MARSHALL-
HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...HILLSDALE
1034 AM EST MON NOV 14 2011 /934 AM CST MON NOV 14 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE WITH LARGE HAIL AND ISOLATED DAMAGING WINDS
AS THE MAIN THREATS. THE THREAT OF SEVERE WEATHER WILL END BY
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

MIZ077>080-151545-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER
1034 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-151545-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1034 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE MUCH OF THIS
PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Nov 14, 4:10 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 PM EST MON NOV 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     FLOOD            ANDREWS                 40.86N  85.60W
11/14/2011                   HUNTINGTON         IN   EMERGENCY MNGR

            CREEK SPILLING OUT OF ITS BANK WITH WATER RUNNING
            ACROSS SR 105 N

&&

CEO
Local storm report, Nov 14, 4:29 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 PM EST MON NOV 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     FLOOD            FORT WAYNE              41.08N  85.13W
11/14/2011                   ALLEN              IN   AMATEUR RADIO

            UP TO 8 INCHES OF RUNOFF ACROSS WASHINGTON RD

&&

CEO
Local storm report, Nov 14, 4:33 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 PM EST MON NOV 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             GRISSOM AFB             40.66N  86.15W
11/14/2011  M0.75 INCH       MIAMI              IN   EMERGENCY MNGR

&&

CEO
Local storm report, Nov 14, 4:38 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 PM EST MON NOV 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HEAVY RAIN       4 NNW HUDSON            41.59N  85.11W
11/14/2011  M1.17 INCH       STEUBEN            IN   TRAINED SPOTTER

            TOTAL SINCE 6 AM

&&

CEO
Local storm report, Nov 14, 4:39 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EST MON NOV 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             BANQUO                  40.70N  85.62W
11/14/2011  M0.75 INCH       HUNTINGTON         IN   TRAINED SPOTTER

&&

CEO
Local storm report, Nov 14, 4:42 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EST MON NOV 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             2 NW WARREN             40.70N  85.45W
11/14/2011  M0.88 INCH       HUNTINGTON         IN   TRAINED SPOTTER

            ALSO SOME SMALL TREE LIMBS DOWN ON I69 MM76

&&

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 10:05 PM ESTSmall Craft AdvisoryIWX8 hr
Nov 14, 9:52 AM ESTSpecial Weather StatementIWXHuntington23 min
Nov 14, 10:04 AM ESTSevere Thunderstorm WarningIWXGrant, Huntington, Wabash, Wells26 min
Nov 14, 10:29 AM ESTSevere Thunderstorm WarningIWXAdams, Wells36 min
Nov 14, 1:40 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, White50 min
Nov 14, 2:15 PM ESTTornado WarningIWXCass, Fulton, Pulaski, White30 min
Nov 14, 2:23 PM ESTSevere Thunderstorm WarningIWXFulton, Kosciusko, Miami, Wabash52 min
Nov 14, 2:26 PM ESTTornado WarningIWXWhite34 min
Nov 14, 2:43 PM ESTSpecial Weather StatementIWXDeKalb32 min
Nov 14, 2:47 PM ESTSevere Thunderstorm WarningIWXKosciusko, Whitley43 min
Nov 14, 2:56 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, Wabash34 min
Nov 14, 3:05 PM ESTSevere Thunderstorm WarningIWXAllen, Whitley40 min
Nov 14, 3:27 PM ESTSevere Thunderstorm WarningIWXHuntington, Miami, Wabash36 min
Nov 14, 3:34 PM ESTSevere Thunderstorm WarningIWXAllen17 min
Nov 14, 3:48 PM ESTSevere Thunderstorm WarningIWXCass, Miami, Wabash27 min
Nov 14, 3:55 PM ESTTornado WarningIWXCass, Grant, Miami, Wabash35 min
Nov 14, 4:16 PM ESTTornado WarningIWXBlackford, Grant, Huntington, Wabash, Wells29 min
Nov 14, 4:20 PM ESTAreal Flood AdvisoryIWXAdams, Allen, Cass, Grant, Huntington, Miami and 2 more3 hr
Nov 14, 5:14 PM ESTSevere Thunderstorm WarningIWXAdams28 min
Nov 14, 5:35 PM ESTSpecial Weather StatementIWXBlackford, Jay25 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.